I had a previous case of tackycardia and received ablation treatment around ten years ago. I am now feeling some very strange symptoms, strange in the way that I feel like my heart is fluttering and irregular but all tests reveal no problems.
I have been experiencing these symptoms for around a month and have not felt well, lacking in energy mostly. I have been to the doctors numerous times and had ECG and blood pressure tests which reveal nothing. I have been told that its anxiety and I am causing my own symptoms, but I feel I am only anxious because of the symptoms appearing in the first place. All i can say is my heart does not feel normal, I feel these extra pulses in my chest area and also a tickling feeling.
I just cant understand why I feel like I am having palpations but have a normal heart rate. Its driving me mad because it feels very uncomfortable when at its worse, but there seems to be no medical way to pick this up. I am due to have a monitor fitted to me for a week but am sure it probably wont pick anything up, I had one of these tests earlier in the year along with an echocardiogram as have yearly check ups.
I previously had a case of left ventricular tackycardia, its was not dangerous but a complex rhythm to cure. My question is this, is it possible that these extra pulses I am feeling are old electrical pathways from my previous condition that are being prevented from interfering with my sinus rhythm because of the treatment I received? Should an ECG pick up all electrical activity in my heart or is it possible they would miss anything that deviates from the sinus rhythm? are their any other tests available to me?
I have gone through the details that you have provided.
If a regular, standard ECG does not pick up an arrhythmia (it is common to miss occasional extra-systoles), it can be identified by a 24 hour Holter monitor (if the arrhythmia occurs on a daily basis) or an Event Recorder (if it is less frequent). At times, it is possible that the sensations you are feeling are not due to an arrhythmias, but arising from the coverings of the heart, lungs, stomach, esophagus or even the chest wall. If the event recorder does not pick up any arrhythmia at the precise time that you feel the symptom (there is usually a button that you can press to record the time that you feel your symptoms), then it is most unlikely that arrhythmias are the cause of your symptoms.
I would like to explain a few things. You cannot feel the electrical impulses in your heart. You can only feel the irregularity in the pulse or heartbeat. This pulse or the heart beat that you feel is a result of the muscular pumping produced as a result of the electrical stimulation. Even if there are old abnormal electrical impulses, they will be evident to you only if they result in an abnormal muscular activity of the heart. This cannot be missed on the ECG, if the ECG is taken at the time when the event is occurring. I hope this clarifies your doubts.
I would be in a better position to give you more information if you could share:
1) The ECG showing LV tachycardia and the report of the ablation therapy
2) Findings of your latest ECG and Echo
3) Your age, any medicines that you are taking, or any other medical conditions such as diabetes or hypertension that you have
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.